MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON UNITY TOTALPLUS POSTERIOR PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON UNITY TOTALPLUS POSTERIOR PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065000334
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code Intraocular Pressure Decreased (4468)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non healthcare professional reported that the fluidics module displayed an error code, aspiration could not function, valved cannulas were leaking and eye was too soft which was stabilized by perfluropropane (c3f8) and a syringe with thirty gauge needle during surgery.The procedure type was unknown.The procedure was completed.It was unknown about how the procedure was completed.There was no patient impact.Additional information has been requested.None received till date.This report pertains to cassette involved in reported event.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The sample was not received at the investigating site for this complaint report; visual inspection or functional testing could not be conducted.If a sample is returned at a later date, the investigation will be reopened and the sample evaluated.The root cause of the customer's complaint could not be established as a sample has not been received.Without a sample, it is not possible to isolate the root cause.As the root cause is unknown, the relationship, if any, of the device to the reported incident cannot be determined.After the investigation of this complaint, it has been determined that no action will be taken at this time as a sample was not returned.No adverse trends have been observed associated with the reported product and event.Quality assurance will continue to monitor customer complaints via the complaint review meetings and will take action for any future occurrences as is deemed necessary.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
UNITY TOTALPLUS POSTERIOR PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21400620
Report Number1644019-2025-00472
Device Sequence Number9455965
Product Code LRO
UDI-Device Identifier00380650003348
UDI-Public(01)00380650003348(17)250930(11)241021(10)173430
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number8065000334
Device Lot Number173430
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer03/27/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date04/22/2025
Date Device Manufactured10/21/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNITY VCS CONSOLE
Patient SexUnknown